Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Abnormal P wave on EKG - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3390 Questions
User :   I just had an EKG with a problem with the P wave. That was followed by an ECHO. The doctor reported today the the echo revealed only that I have stiffening of the heart muscle. She did not explain what that meant or long term side effects. I am 46 years old and have high blood pressure and Type 2 Diabetes, I am on toprol and diovant HCT for the high blood pessure.
Doctor :   Hello.
Doctor :   Let me read your query.
Doctor :   Do you currently have any symptoms ?
User :   I have a little tightness in my chest every once in a while and I have to take a deep breath to catch my breath for a deep breath. My blood pressure and pulse are fine
Doctor :   Ok.
Doctor :   Abnormal high P wave EKG may indicate an enlarged left atrium.
User :   Are there any long term side effects of things I should be doing to protect myself?
Doctor :   You have to maintain you blood pressure within normal range.
User :   My blood pressure is very good with the medication and I excercise regularly.
Doctor :   Ok.
User :   If the heartmuscle is stiff doesn;t that mean it is working harder than it has too
Doctor :   Yes.
User :   Does excercise help keep the muscle strong?
Doctor :   The enlargement of the heart is due increased work load on the heart.
Doctor :   Did the doctor mention any thing about Mitral regurgitation?
User :   How fo I protect myself? I just had a friend die of massive heart attack at 35
User :   SHe dis not mentiona mitral regurg but grandmother has mitral prolapse
Doctor :   You have to regularly monitor your condition of the heart.
Doctor :   Also keep your BP under control all the time.
User :   I check my blood pressure two or three times a week. I was on a med at one time that continued tachycardia even with the lower blood pressure
Doctor :   Causes for enlarged left atria include aging, high blood pressure, obesity and diseases such as cardiomyopathy.
User :   I guess I should just keep a closer eye on my BP and weight, continue to excersise. I can't do anything about the aging part.
Doctor :   Your are right.
User :   Ok. Thanks for your help. I think I understand a little better now.
Doctor :   Is there anything else i can help you with?
User :   Nope Thanks again
Doctor :   Thanks for consulting healthcaremagic.
Doctor :   Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor